Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 35, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 1, 2010, 4:39 AM EDT. It took effect at Apr 1, 2010, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2010, 4:39 AM EDT (08:39 UTC)
- In effect from
- Apr 1, 2010, 1:00 PM EDT
- Expired
- Apr 1, 2010, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
829 WWUS82 KMFL 010839 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 439 AM EDT THU APR 1 2010 FLZ069-071-073-075-010945- /O.CAN.KMFL.FW.A.0027.100401T1700Z-100401T2200Z/ COASTAL COLLIER-INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- 439 AM EDT THU APR 1 2010 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH. RH'S ARE NOT EXPECTED TO FALL BELOW 35 PERCENT FOR LONG DURATION. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED. IN FACT...RH'S ARE FORECAST TO REMAIN IN THE 40S ACROSS COASTAL COLLIER COUNTY AS A GULF SEA BREEZE DEVELOPS...AND 35 TO 40 PERCENT ACROSS THE REST OF THE AREA. $$ FLZ063-066-067-070-012200- /O.UPG.KMFL.FW.A.0027.100401T1700Z-100401T2200Z/ /O.NEW.KMFL.FW.W.0035.100401T1700Z-100401T2200Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- 439 AM EDT THU APR 1 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR GLADES...HENDRY...INLAND PALM BEACH AND INLAND COLLIER COUNTIES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING FOR RH'S BELOW 35 PERCENT FOR 4 HOURS OR MORE. RH'S ARE EXPECTED TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE ACROSS THESE AREAS AS TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S AND DEWPOINTS FALL INTO THE MID TO UPPER 40S. OVER INTERIOR PALM BEACH COUNTY...THE RED FLAG CONDITIONS ARE FORECAST FOR FAR WESTERN PORTIONS OF THE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DG/KB
1 follow-up statement
917 WWUS82 KMFL 012200 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 600 PM EDT THU APR 1 2010 ...RED FLAG WARNING IS CANCELLED... FLZ063-066-067-070-012300- /O.CAN.KMFL.FW.W.0035.000000T0000Z-100401T2200Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER- 600 PM EDT THU APR 1 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. RH'S ARE NOT EXPECTED TO FALL BELOW 35 PERCENT FOR LONG DURATION. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 1, 4:08 AM EDT, 31 minutes earlier.
Area forecast discussion, Apr 1, 4:08 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
408 AM EDT THU APR 1 2010
.UPDATE...HAVE ADDED AREAS OF FOG OVER THE INTERIOR ZONES AS A
COUPLE OF OUR INLAND SITES ARE REPORTING DENSE FOG AND THE HENDRY
COUNTY SHERIFF OFFICE IS REPORTING VERY LOW VISIBILITY. ALSO
SENDING OUT A DENSE FOG ADVISORY.
&&
.PREV DISCUSSION... /ISSUED 354 AM EDT THU APR 1 2010/
DISCUSSION...A MID LEVEL RIDGE WILL BUILD INTO THE FL PENINSULA
FROM THE GOFMEX TODAY AS A STRONG SHORT WAVE TROUGH MOVES INTO THE
ROCKY MOUNTAIN WEST. THIS RIDGE WILL HOLD FIRM ACROSS THE REGION
THROUGH EARLY NEXT WEEK ALTHOUGH WEAKENING SLIGHTLY BY THE END OF
THE PERIOD AS SEVERAL SHORT WAVE TROUGHS MOVE THROUGH THE MID
LATITUDES. A SURFACE RIDGE WILL ALSO BE IN PLACE INITIALLY
CENTERED OVER THE PENINSULA AND THEN RIDGING ALONG THE ATLANTIC
COAST WHICH IN TURN WILL INCREASE THE GRADIENT ACROSS SOUTH
FLORIDA GIVING A STRONGER EASTERLY FLOW. THIS PROCESS WILL BEGIN
HAPPENING TONIGHT AND CONTINUE INTO THE FIRST HALF OF THE WEEKEND.
THE RIDGE WILL THEN SHIFT SOUTH AGAIN AND STRETCH ITSELF ALONG 30N
LATE INTO THE WEEKEND CONTINUING INTO NEXT WEEK. THIS ENTIRE
PATTERN WILL KEEP SOUTH FLORIDA DRY WITH EVEN VERY FEW CLOUDS.
SOME STRATOCU MAY BEGIN TO STREAM IN FROM THE ATLANTIC AS THE EAST
FLOW BECOMES INCREASINGLY DEEPER. BUT EVEN THEN FORECAST SOUNDINGS
KEEP PWAT AT VERY LOW LEVELS. THERE WILL ALSO BE A WARMING TREND
THROUGH THE PERIOD WITH AFTERNOON TEMPERATURES CLIMBING INTO THE
LOWER AND MID 80S AND NIGHTTIME READINGS AROUND 60 INTERIOR AND
LOWER TO MID 60S ALONG BOTH COASTS.
MARINE...A LONG PERIOD SMALL NORTHEAST SWELL WILL CONTINUE TO
AFFECT THE NORTHERN PORTIONS OF THE ATLANTIC WATERS THROUGH FRIDAY
AND THEN DIMINISH. OTHERWISE, GOOD BOATING WEATHER IS ANTICIPATED
THROUGH THE PERIOD.
FIRE WEATHER...TEMPERATURES DID NOT WARM ENOUGH YESTERDAY IN MANY
AREAS FOR THE RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT. THIS
WILL BE THE SAME SITUATION TODAY ALONG WITH SOME MODIFICATION AT
LOW LEVELS. STILL, IT SEEMS THAT SOME VERY DRY AIR ALOFT COULD MIX
DOWN WITH ENOUGH HEATING BUT MAINLY OVER INTERIOR PORTIONS. THUS,
WILL ISSUE RED FLAG WARNING FORM INLAND PALM BEACH, INLAND
COLLIER, HENDRY AND GLADES COUNTIES. FURTHER MODIFICATION WILL
OCCUR ON FRIDAY AND NO PROBLEMS ARE FORESEEN AT THIS TIME INTO THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 62 80 67 / 0 0 0 0
FORT LAUDERDALE 78 65 81 68 / 0 0 0 0
MIAMI 80 65 80 68 / 0 0 0 0
NAPLES 78 57 80 62 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR FAR SOUTH
MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING FOR GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.
AM...NONE.
GM...NONE.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DGHazardous weather outlook, Apr 1, 4:28 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 428 AM EDT THU APR 1 2010 FLZ063-066>075-168-172>174-012330- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 428 AM EDT THU APR 1 2010 ...DENSE FOG ADVISORY INTERIOR SOUTH FL UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT VISIBILITY: A DENSE FOG ADVISORY IS IN EFFECT FOR ALL OF INTERIOR SOUTH FLORIDA UNTIL 9 AM THIS MORNING FOR PATCHY DENSE FOG REDUCING VISIBILITIES TO A QUARTER OF A MILE OR LESS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS DEVELOPING ALONG THE ATLANTIC BEACHES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:16 AM EDT | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 4 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.